Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 20, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Sep 19, 2017, 1:37 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2017, 1:37 PM MDT (19:37 UTC)
- Expired
- Sep 19, 2017, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
598 WWUS75 KPIH 191937 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 137 PM MDT Tue Sep 19 2017 IDZ020-200200- /O.NEW.KPIH.WI.Y.0020.170919T1937Z-170920T0200Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 137 PM MDT Tue Sep 19 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect until 8 PM MDT this evening. * IMPACTS/TIMING...Strong southwest winds will make travel difficult at times along US Highways 20, 26, and 93 through early evening. * WINDS...Southwest winds 25 to 35 with gusts around 45 mph. * LOCATIONS...Craters of the Moon, Arco, INL PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ021-200200- /O.CON.KPIH.LW.Y.0010.000000T0000Z-170920T0200Z/ Lower Snake River Plain- Including the city of Pocatello 137 PM MDT Tue Sep 19 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...Noon through 8 PM MDT * WINDS...Southwest winds of 20 to 25 mph with gusts of 35 mph. * LOCATIONS...American Falls Reservoir PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$
1 follow-up statement
713 WWUS75 KPIH 200153 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 753 PM MDT Tue Sep 19 2017 IDZ020-200300- /O.EXP.KPIH.WI.Y.0020.000000T0000Z-170920T0200Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 753 PM MDT Tue Sep 19 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will gradually diminish to under 20 mph this evening. A few locations will be near 30 mph until 9 pm but will continue to diminish after sunset. $$ IDZ021-200300- /O.EXP.KPIH.LW.Y.0010.000000T0000Z-170920T0200Z/ Lower Snake River Plain- Including the city of Pocatello 753 PM MDT Tue Sep 19 2017 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will drop to under 15 mph this evening . $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 19, 2:22 AM MDT, 11 hours 15 minutes earlier.
Area forecast discussion, Sep 19, 2:22 AM MDT, 11 hours 15 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 222 AM MDT Tue Sep 19 2017 .DISCUSSION...Today through Wednesday...A fairly active weather pattern is on tap for the week and already noticeable outside. A surface cold front has passed through Idaho yesterday, making for a colder temperature forecast, only climbing into the low to mid 50s across the Snake Plain, or low 40s in the mountains for today. Bands of precipitation are evident on radar, while snow levels are forecast to drop toward 6500 ft or so this morning and will stay there, making snow probable in portions of the Central Mountains today. Anywhere from 1 to 3 inches are currently forecast with a possible 4 inches above 8000 ft. This will not be the only area where snow will be possible. Portions of the Upper Snake Highlands, Caribou Highlands and Eastern Highlands may also experience a bit of snowfall as well. Snow levels in these areas, however, are still dropping this morning and will settle around the 7000 to 7500 ft range. Another concern today will be windy conditions from the enhanced pressure gradient. Expect wind speeds in excess of 25 mph through early evening hours across the Snake Plain and for portions of the Eastern and Caribou Highlands. A Lake Wind Advisory will go into effect for the American Falls Reservoir at noon today as a result. There is somewhat of a break in between weather systems later this evening into the overnight hours; however a small portion of the western Salmon-Challis NF won't feel much of a break at all (if any). The next wave of rain and snow appears Wednesday morning with initially similar snow levels to today, then climbing fairly substantially around 8000 ft. Wednesday will also be another windy day, with persistent 20 to 25 mph winds across SE Idaho. NP/Huston && .LONG TERM...Thursday through next Wednesday...For Thursday and Friday, our focus shifts to the Southeast corner/Eastern portions of Idaho, after the passage of another cold front sweeps through Idaho. Precip chances will be especially enhanced in this area and now the snow levels will be dropping to their lowest on Friday morning, around 5500 to 6000 ft levels. We could therefore see snow in places there has not been any yet, though amounts will be very light with little/no impacts. There will remain a chance for rain/snow across the remainder of SE Idaho, but the chances are reduced during this time. Over the weekend, the positioning and progression of an upper low will determine our forecast. For now, a continued chance for showers remains in the forecast, particularly on Saturday. Cool temperatures remain with highs in the 50s on Saturday and upper 50s/low 60s on Sunday. Temperatures begin to rebound at the start of next week as the upper low ejects to the east and precip clears out of the area. NP/Huston && .AVIATION...An upper level trough sweeps through the region today with accompanying low VFR/MVFR CIGS and precipitation. Snow levels fall to around 6500 ft MSL by this afternoon which may aid in lower CIGS at KDIJ although this notion is not supported in model time sections. In fact, the time sections generally show the lowest CIGS early this morning at all terminals with improving low VFR CIGS through the day and evening. KSUN may return to MVFR CIGS by Wednesday morning as moisture from the next upstream system begins to sneak into the CNTRL mountains. KDIJ may see partial clearing later tonight which might promote the development of lower IFR CIGS in fog and/or stratus. Huston && .FIRE WEATHER...Cool, wet, and windy conditions will prevail today as a low pressure trough gradually migrates east along the Canadian border. We may see a brief respite tonight as todays system shifts east into south-central Canada and the next upstream Pacific storm system sets up off the NW coast. This next system will dig a little farther south as it slowly shifts through the region Wednesday through Saturday night bringing widespread valley rain and mountain snow to southern Idaho. The models continue to wiggle around on the placement of the upper ridge rebounding along the coast Sunday through Tuesday and for now it looks as if they are settling on the idea of keeping the ridge along the coast which leaves southeast Idaho prone to a clipper-like system topping the ridge and digging sharply SSE along the continental divide. Yesterdays model runs were showing such a system impacting the Montana divide region on Tuesday and we are seeing something very similar this morning but not quite as strong. Temps fall well below normal with the passing storms and never really recover even with the ridge along the coast Monday and Tuesday. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from noon today to 8 PM MDT this evening for IDZ021. &&
In the hours before
Special weather statement, Sep 19, 11:44 AM MDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Pocatello ID 1144 AM MDT TUE SEP 19 2017 IDZ021-023-191830- Caribou Highlands ID-Lower Snake River Plain ID- 1144 AM MDT TUE SEP 19 2017 ...SPECIAL WEATHER STATEMENT... At 1144 AM MDT, trained weather spotters reported a strong thunderstorm near Chubbuck or near Pocatello, moving east at 15 mph. Half inch hail will be possible with this storm. Locations impacted include... Pocatello, Chesterfield Reservoir, Chubbuck, Fort Hall Mount Putnam, Fort Hall Townsite and Fort Hall Putnam Lodge. LAT...LON 4283 11245 4301 11245 4305 11195 4278 11196 TIME...MOT...LOC 1744Z 270DEG 15KT 4292 11235 DMH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:26 AM MDT | Lake Wind Advisory | PIH | 18 hr | |
| Sep 19, 11:44 AM MDT | Special Weather Statement | PIH | Bannock | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.